Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of Clarke's strict tangent cone via nonlinear semigroups

Author: Jean-Paul Penot
Journal: Proc. Amer. Math. Soc. 93 (1985), 128-132
MSC: Primary 90C48; Secondary 49A52
MathSciNet review: 766542
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Clarke's strict tangent cone $ T_X^ \uparrow (a)$ at $ a \in X$ to a closed subset of a Banach space $ E$ is shown to contain the limit inferior of tangent cones $ {T_X}(x)$ to $ X$ at $ x$ as $ x \to a$, $ x \in X$. Several characterizations of $ T_X^ \uparrow (a)$ are presented. As a consequence various tangential and subtangential conditions for continuous vector fields on $ X$ are shown to be equivalent.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90C48, 49A52

Retrieve articles in all journals with MSC: 90C48, 49A52

Additional Information

Keywords: Distance function, flow invariance, limit inferior, semigroups, tangent cones, vector fields
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society